Pennsylvania, 2013

Winter Weather in Pennsylvania, March 16, 2013

March 16, 2013 · NWS PHI · 7 events in 7 counties and zones

A quick moving low pressure system dropped 1 to 3 inches of snow across Berks County, the Lehigh Valley, the Poconos and higher terrain locations in the Philadelphia northwest suburbs. While snowfall amounts were not heavy, it fell heavily briefly and caused a slushy accumulation on less traveled roadways, bridges and overpasses.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A quick moving low pressure system dropped 1 to 3 inches of snow across Berks County, the Lehigh Valley, the Poconos and higher terrain locations in the Philadelphia northwest suburbs. While snowfall amounts were not heavy, it fell heavily briefly and caused a slushy accumulation on less traveled roadways, bridges and overpasses. Accidents were also reported in Chester County on the Pennsylvania Turnpike west of Downingtown. Temperatures fell below freezing over the higher terrain overnight and untreated roadways were slippery. Snow began falling during the second half of the morning on the 16th, fell at its heaviest during the first half of the afternoon and ended close to 6 p.m. EDT on the 16th. The snow changed to rain in the local Philadelphia area during the afternoon of the 16th. Representative snowfall included 3.0 inches in Huffs Church (Berks County) and Albrightsville (Carbon County), 2.5 inches in Saylorsburg (Monroe County), 2.3 inches in West Rockhill Township (Bucks County), 2.2 inches in New Tripoli (Lehigh County) and Tobyhanna (Monroe County), 2.0 inches in Hilltown Township (Bucks County) and Summit Hill (Carbon County), 1.6 inches in Bethlehem (Northampton County), 1.5 inches in Gilbertsville (Montgomery County), 1.1 inches at the Lehigh Valley International Airport and 1.0 inch in Elverson (Chester County) and Souderton (Montgomery County).

The snow was caused by a quick moving low pressure system that moved from the Ohio Valley on the morning of the 16th, reached West Virginia at 2 p.m. EDT on the 16th and moved off the lower Delmarva Peninsula on the evening of the 16th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 16, 4:50 AM EST, 4 hours 10 minutes earlier.

Area forecast discussion, Mar 16, 4:50 AM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
550 AM EDT SAT MAR 16 2013

.SYNOPSIS...
LOW PRESSURE IN THE OHIO VALLEY WILL MOVE OFF THE DELMARVA COAST
THIS SATURDAY EVENING. HIGH PRESSURE BUILDS INTO THE NORTHEAST SUNDAY
CRESTING OVER NEW ENGLAND MONDAY. LOW PRESSURE MOVING NORTHEASTWARD
FROM THE WESTERN GREAT LAKES MONDAY EVENING WILL SPAWN A NEW AREA OF
LOW PRESSURE OVER DELMARVA...WHICH ARRIVES OVER LONG ISLAND TUESDAY
MORNING. THE LOWS WILL STRENGTHEN AND MERGE OVER THE MARITIMES WEDNESDAY
AS A SECONDARY COLD FRONT CROSSES THE MID ATLANTIC STATES. WEAK HIGH
PRESSURE FOLLOWS THURSDAY. LOW PRESSURE IN THE GULF COAST STATES
FRIDAY...SHOULD MOVE EAST.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CLOUDS ARE THICKENING ACROSS THE AREA EARLY THIS MORNING. THE PCPN
ASSOCIATED WITH THE NEXT WEAK LOW WILL ARRIVE AFTER SUNRISE AND BE
ACROSS THE AREA TODAY. ONLY LIGHT AMOUNTS ARE EXPECTED...WITH THE
CHALLENGE BEING WHAT TYPE OF PRECIP. ACROSS THE FAR NORTH/WEST...THE
PCPN WILL PROBABLY BE MOSTLY FROZEN WITH SOME MIX OF RAIN THIS
AFTERNOON. ACROSS THE SOUTH MOSTLY RAIN BUT A MIX AT THE ONSET AND
JUST BEFORE ENDING THIS EVENING. OTHER AREAS WILL PROBABLY HAVE A
MIX OR RAIN/SNOW WITH ONLY LIGHT ACCUMS...WITH THE GROUND BEING
SOMEWHAT WARM AND DAYTIME INSOLATION A FACTOR. HIGHS TODAY MOSTLY
UPPER 30S TO LOW 40S...WITH SOME LOW 30S FAR NORTH AND SOME MID 40S
OVER THE DELMARVA. WIND WILL BE RATHER LIGHT FROM THE NORTHEAST OR
NORTH.  OVERALL QPF AROUND .10 INCHES AND SNOWFALL (ACROSS THE NRN
HALF OF THE AREA) PROBABLY A SLUSHY 1/2 INCH (AT MOST) MOSTLY ON
GRASSY AREAS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
MUCH OF THE PRECIPITATION ASSOCIATED WITH THE WEAK LOW WILL HAVE
ENDED BY EARLY TONIGHT. BKN-OVC CONDITIONS WILL BE ACROSS THE AREA
EARLY...BEFORE CLEARING BEGINS. HIGH PRESSURE FROM THE OHIO VALLEY
WILL BUILD TOWARD THE REGION TONIGHT. LOWS WILL DROP INTO THE LOW 20S
ACROSS THE NORTH AND MID TO UPPER 20S ELSEWHERE. WINDS WILL REMAIN
RATHER LIGHT FROM THE NW.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
**SNOW STILL AFFECTS TRAVEL IN PORTIONS OF E PA AND NNJ AT TIMES
 LATER TODAY AND PROBABLY AGAIN MONDAY AND MONDAY EVENING**

500 MB: CLOSED LOW NEAR HUDSON BAY SUNDAY MORNING SPLITS WITH ONE
LOW MOVING TO THE MARITIMES MONDAY. THE PRIMARY CLOSED LOW
RETROGRADES INTO NORTHWEST CANADA TUESDAY AS A NEW CLOSED LOW
SHORT WAVE DEVELOPS OVER LAKE SUPERIOR. THIS LATTER NEW CLOSED LOW
BECOMES LARGE AND DOMINATES OUR FLOW OVER THE NORTHEASTERN UNITED
STATES AS ITS CENTER EDGES EAST THROUGH QUEBEC WEDNESDAY...TO
NORTHERN MAINE THURSDAY AND THE MARITIMES FRIDAY.

OTHER THAN THE PRECIPITATION ASSOCIATED WITH THE DEVELOPING SURFACE
LOW PRESSURE SYSTEM OVER OUR AREA MONDAY NIGHT AND EARLY TUESDAY...
MOST OF THIS LONG RANGE PERIOD SHOULD BE PRECIPITATION FREE.

CALENDAR DAY AVERAGE TEMPERATURES: GENERALLY 5 TO 10 DEGREES BELOW
NORMAL DAILY THROUGH THIS EXTENDED PERIOD WITH THE EXCEPTION OF
TUESDAY WHICH SHOULD BE NEAR NORMAL.

THE DAILIES BELOW...

SUNDAY...QUIET. GENERALLY A DEVELOPING HIGH OVERCAST MOST OF THE
AREA. NW WIND G TO 15 MPH.  00Z/16 NCEP BLENDED MOS GUIDANCE.

MONDAY...BLENDED MODEL GUIDANCE WITH THE ECMWF. UNCERTAINTY OF
PTYPE AT ONSET OVER OUR AREA BUT THE MODEL TRENDS ARE COLDER AND
THE UKMET IS ESPECIALLY COLD FOR THIS EVENT. GUSTY E FLOW
DEVELOPING IN THE AFTN TO 25 MPH ALONG THE COAST.

HIGH CONFIDENCE WE'LL NEED A WXA FOR SNOW TO ICE TO RAIN POCONOS
AND ESPECIALLY NNJ N OF RTE 80.

OUR GRIDS HAVE ABOUT 4 INCHES IN THE POCONOS WITH 0.1 ICE...LESSER
SNOW AND ICE NW NJ BUT CONFIDENCE ON THE SNOW AND ICE AMOUNTS IS
BELOW AVG.

MOST OF THE SNOW/ICE PROBLEMS SHOULD BE RESERVED FOR HIGHER
TERRAIN VCNTY KRDG TO KMMU NWWD.

3 HRLY 7MB PRES FALLS NEAR SANDY HOOK AT 06Z TUESDAY GUIDING BL
CONVERGENCE IN NJ.

TUESDAY...LEFTOVER EARLY MORNING SHOWERS WESTWARD FROM THE TRIPLE
POINT LOW OVER LONG ISLAND BACK INTO NNJ AND A SMALL CHANCE OF AN
AFTN RAIN OR SNOW SHOWER WITH THE 500MB VORT MAX. GUSTY W WIND TO 30
MPH IN THE AFTERNOON WITH THE BRIGHTENING SKIES.

WED...WINDEX EVENT FOR POSSIBLE MIDDAY OR AFTN RAIN OR SNOW SHOWERS
WITH A SECONDARY CFP. LARGE LOW LVL LAPSE RATES...BUT LIMITED
MOISTURE. G WEST WIND TO 30 MPH SHIFT NW LATE. ECMWF SEEMS TO HAVE
THIS MODELED FASTER...OCCURRING TUE NIGHT.

THU AND FRI...FAIR WEATHER WITH WEAK HIGH PRESSURE NOSING DOWN INTO
OUR AREA. MAINTAINING AN EYE ON THE NORTHERN FRINGE OF THE GULF
COAST LOW PRESSURE SYSTEM PCPN SHIELD.

&&

.AVIATION /10Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS ACROSS THE TERMINALS EARLY THIS MORNING WILL GIVE WAY
TO MOSTLY MVFR CIGS/VSBYS BY LATE MORNING. THESE CONDITIONS WILL
PERSIST INTO THE EARLY EVENING AS A WEAK LOW PRESSURE SYSTEM MOVES
TO THE SOUTH OF THE AREA TODAY. LIGHT PCPN WILL ALSO DEVELOP BY
MID-MORNING AND CONTINUE INTO THE AFTERNOON. PCPN TYPES WILL BE
MOSTLY SNOW ACROSS KRDG/KABE...A MIX OF SNOW/SLEET AND SOME RAIN
ACROSS THE DEL VALLEY...AND MOSTLY RAIN WITH SOME SLEET AT
KACY/KMIV. OVERALL PCPN TOTALS WILL BE LIGHT. WINDS TODAY SWITCH
AROUND TO NE AHEAD OF THE LOW AND THEN BACK TO NW AS THE LOW PASSES
TO THE SOUTH. WIND SPEEDS WILL MOSTLY BE 5 TO 10 KTS TODAY AND
TONIGHT. AN IMPROVEMENT BACK TO VFR IS EXPECTED BY MIDNIGHT IN MOST
AREAS.

OUTLOOK...
SUNDAY...VFR CIRRUS CIGS. SCT-BRIEFLY BKN SC NEAR 4000 FT...EXCEPT
NEAR 2500 FT IN THE POCONOS. NW G15 KT. HIGH CONFIDENCE.

SUNDAY NIGHT...VFR CIRRUS CIGS. LIGHT N WIND BECOMING NE LATE.
HIGH CONFIDENCE.

MONDAY...VFR CIGS LOWERING TO MVFR OR IFR CONDS IN PCPN DURING THE
AFTERNOON WHICH CAN INCLUDE A PERIOD OF SNOW. E-SE WIND G15-20 KT
LATE IN THE DAY. HIGH CONFIDENCE.

MONDAY NIGHT AND EARLY TUESDAY...IFR CONDS IN PCPN/FOG...MOSTLY
RAIN KTTN SOUTH. KRDG AND KABE SHOULD BE SNOW TO BRIEF FREEZING
RAIN THEN RAIN BY MIDNIGHT WITH SNOW OR FREEZING RAIN LINGERING IN
NE PA AND FAR NW NJ PAST MIDNIGHT MONDAY NIGHT...ESPECIALLY ALONG
AND N OF RTE 80. GUSTY ESE WIND SHIFTS SW EARLY TUE. OVERALL MDT-
HIGH CONFIDENCE BUT LOW-MDT CONFIDENCE ON INDIVIDUAL DETAILS AND
TIMING.

TUE AFTN...ANY LEFTOVER IFR CONDS NORTH LIFTS TO VFR CIGS BY MIDDAY
AND THEN PARTIAL CLEARING AFTERNOON. GUSTY WEST WIND G 25-30 KTS.
STRONG VORT MAX AT 500 MB MAY BE ACCOMPANIED BY A CLUSTER OF
SHOWERS DURING THE AFTN...ESPECIALLY NE PA AND NNJ. OVERALL MDT-
HIGH CONFIDENCE BUT LOW- MDT CONFIDENCE ON INDIVIDUAL DETAILS AND
TIMING.

TUE NIGHT...VFR OCNL CIGS. AVERAGE CONFIDENCE.

WED...VFR WITH A PERIOD OF VFR CIGS AND CHANCE OF AN INSTABILITY
SNOW SHOWER ASSTD WITH A SECONDARY CFP. WEST WIND G25 KT SHIFT NW
LATE. AVERAGE CONFIDENCE.

&&

.MARINE...
LOW PRESSURE WILL MOVE FROM THE OHIO VALLEY THIS MORNING TO VIRGINIA
THIS EVENING. THE LOW WILL THEN STRENGTHEN A LITTLE WHILE MOVING OFF
THE COAST TONIGHT. THIS SYSTEM WILL BRING SOME LIGHT PCPN TO THE
WATERS...BUT WINDS AND SEAS SHOULD REMAIN SUB-SCA TODAY AND TONIGHT.
WINDS WILL CONTINUE TO VEER TO N/NE TODAY AND THEN BACK TO NW
TONIGHT AS THE LOW MOVES AWAY. WIND SPEEDS WILL MOSTLY BE 10 TO 15
KTS AT MOST.

OUTLOOK...
SUNDAY...SUB-ADVISORY LEVEL WINDS ARE EXPECTED ACROSS THE WATERS
WITH A SMALL CHANCE OF GUSTY NW WINDS TO 25 KTS FORENOON ALONG THE
NJ COAST.

MONDAY-TUESDAY...SCA SE FLOW MON AFTN AND NIGHT AHEAD OF LOW PRESSURE
DEVELOPING IN NJ BECOMING A POSSIBLE PERIOD OF W GALE TUE AFTERNOON
IN THE WAKE OF THE NEWD DEPARTING AND INTENSIFYING LOW. ANY GALES
SHOULD BE MOSTLY IN THE S NJ WATERS. OTHERWISE IF NO GALE TUE...IT
WILL BE SCA.

WED...SCA LIKELY.

&&

.HYDROLOGY...
COULD SEE SOME MINOR SMALL STREAM FLOODING ISSUES WITH FFG RELATIVELY
LOW NW OF I95...ESPECIALLY CENTRAL NJ. MMEFS HAS A BIT MORE OF AN ALERT
FOR US MONDAY NIGHT AS COMPARED TO THE TUE MARCH 12 EVENT. PLS SEE
HPC AND MARFC QPF AND THEIR DISCUSSIONS FOR FURTHER CONSIDERATION
OF THE UPCOMING EVENT.

&&

.CLIMATE...
CLIMATE RUN COMPLETED AT 441 AM.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM...DRAG 550
AVIATION...DRAG/O'HARA 550
MARINE...DRAG/O'HARA 550
HYDROLOGY...
CLIMATE...550
Hazardous weather outlook, Mar 16, 3:17 AM EST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 AM EDT SAT MAR 16 2013

NJZ001-007>010-PAZ054-055-060>062-101-103-105-170830-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
417 AM EDT SAT MAR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

LIGHT SNOW OCCURRING LATER THIS MORNING AND ESPECIALLY THIS AFTERNOON
MAY CAUSE A FEW SLIPPERY STRETCHES OF UNTREATED PAVEMENTS ACROSS
THE HIGHER TERRAIN OF EAST CENTRAL AND NORTHEAST PENNSYLVANIA AS
WELL AS ELEVATED TERRAIN OF NORTHWEST NEW JERSEY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SNOW IS EXPECTED TO DEVELOP MONDAY...CHANGING TO RAIN FROM SOUTH
TO NORTH LATE IN THE DAY OR AT NIGHT. THERE MAY BE A PERIOD OF FREEZING
RAIN....ESPECIALLY THE POCONOS AND FAR NORTHWEST NEW JERSEY MONDAY NIGHT.
PLOWABLE AMOUNTS OF SNOW ARE POSSIBLE IN THE POCONOS WITH SLIPPERY
PAVEMENTS POSSIBLE IN OTHER HILLY AREAS OF EASTERN PENNSYLVANIA
AND NORTHWEST NEW JERSEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-102-104-106-
170830-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER-
EASTERN MONTGOMERY-LOWER BUCKS-
417 AM EDT SAT MAR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

WHILE A BIT OF SNOW IS POSSIBLE LATER TODAY OR THIS EVENING...
MOST IF NOT ALL OF THE SNOW WILL MELT ON PAVEMENT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STORM SYSTEM IS EXPECTED TO AFFECT THE AREA MONDAY AFTERNOON INTO
EARLY TUESDAY, BRINGING A PERIOD OF POSSIBLE HEAVY PRECIPITATION.
PRECIPITATION MAY BEGIN AS SNOW AND THERE MIGHT BE A SLIGHT ACCUMULATION
BEFORE HEAVIER RAIN MONDAY NIGHT WASHES IT AWAY. ANY SNOW ACCUMULATION
DEPENDS ON TIMING... DURATION AND INTENSITY. ITS POSSIBLE THAT A
BIT OF SNOW COULD IMPACT THE MONDAY MORNING COMMUTE OUT OF THE
HILLY TERRAIN WEST OF PHILADELPHIA AND WILMINGTON. ANY WINTRY
PRECIPITATION SHOULD TURN TO ALL RAIN BY MONDAY EVENING.

STRONG GUSTY WINDS ARE POSSIBLE BEHIND THIS SYSTEM TUESDAY INTO
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-170830-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
417 AM EDT SAT MAR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A PERIOD OF GALE FORCE WESTERLY WINDS IS POSSIBLE TUESDAY INTO
TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 winter weather. Local standard time, as filed.

Winter Weather, Western Montgomery

When
March 16, 9:00 AM EST to 3:00 PM EST
Where
Western Montgomery forecast zone
Reported by
Trained Spotter
Coordinates
40.211, -75.367 (the zone’s center; the record gives no point)

Winter Weather, Berks

When
March 16, 9:00 AM EST to 4:00 PM EST
Where
Berks forecast zone
Reported by
Trained Spotter
Coordinates
40.416, -75.926 (the zone’s center; the record gives no point)

Winter Weather, Lehigh

When
March 16, 9:00 AM EST to 5:00 PM EST
Where
Lehigh forecast zone
Reported by
Trained Spotter
Coordinates
40.613, -75.592 (the zone’s center; the record gives no point)

Winter Weather, Northampton

When
March 16, 9:00 AM EST to 5:00 PM EST
Where
Northampton forecast zone
Reported by
Trained Spotter
Coordinates
40.754, -75.307 (the zone’s center; the record gives no point)

Winter Weather, Upper Bucks

When
March 16, 9:00 AM EST to 4:00 PM EST
Where
Upper Bucks forecast zone
Reported by
Trained Spotter
Coordinates
40.337, -75.107 (the zone’s center; the record gives no point)

Winter Weather, Monroe

When
March 16, 12:00 PM EST to 4:30 PM EST
Where
Monroe forecast zone
Reported by
Trained Spotter
Coordinates
41.058, -75.339 (the zone’s center; the record gives no point)

Winter Weather, Carbon

When
March 16, 12:00 PM EST to 4:30 PM EST
Where
Carbon forecast zone
Reported by
Trained Spotter
Coordinates
40.918, -75.709 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2013Every state in 2013This day in weather historyWarnings in Pennsylvania, March 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 439463, 439464, 439467, 439468, 439469, 439465, 439466.